Advances in Differential Equations

Asymptotic behaviour for a diffusion-convection equation with rapidly decreasing initial data

S. Claudi

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study the large-time behaviour of nonnegative solutions of the problem $$ \begin{cases} u_t - (u^m)_x = u_{xx} \quad& \hbox{in }\; \mathbb{R}^+\times\mathbb{R}^+ \cr u_x=0 & \hbox{in }\; \{0\}\times\mathbb{R}^+ \cr u=u_0 & \hbox{in }\; \mathbb{R}^+\times\{0\}, \end{cases} $$ where $m>1$ and $u_0$ is a nonnegative function in $L^\infty(\mathbb{R}^+)$. We investigate the competition between the diffusion and the convection terms with respect to the concentration of the initial data controlled by the condition $$ \lim_{x\to +\infty} x^\alpha u_0(x) = A >0. $$ Convergence results are proved rescaling the equation and using Bernstein-type methods to obtain the necessary estimates.

Article information

Source
Adv. Differential Equations Volume 3, Number 3 (1998), 361-386.

Dates
First available in Project Euclid: 19 April 2013

Permanent link to this document
https://projecteuclid.org/euclid.ade/1366399846

Mathematical Reviews number (MathSciNet)
MR1751949

Zentralblatt MATH identifier
0954.35088

Subjects
Primary: 35K60: Nonlinear initial value problems for linear parabolic equations
Secondary: 35B40: Asymptotic behavior of solutions 76R99: None of the above, but in this section

Citation

Claudi, S. Asymptotic behaviour for a diffusion-convection equation with rapidly decreasing initial data. Adv. Differential Equations 3 (1998), no. 3, 361--386. https://projecteuclid.org/euclid.ade/1366399846.


Export citation